MAUDE Adverse Event Report: COVIDIEN STR THOR CATH 40FR; CATHETER AND TIP, SUCTION

COVIDIEN STR THOR CATH 40FR; CATHETER AND TIP, SUCTION
Model Number 8888570572
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the drain tore when it passed the breastbone in preparation for heart surgery.A piece of the drain came off as they used a pair of pliers to push it through the breastbone.The doctor stated that he would rather have a rigid tube than the flexible one.

Brand Name
STR THOR CATH 40FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key11526169
Report Number9611018-2021-00490
Device Sequence Number3148080
Product Code JOL
UDI-Device Identifier10884521050877
UDI-Public10884521050877
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888570572
Device Catalogue Number8888570572
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date03/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;